med muck up

Discussion in 'Mental Health Disorders' started by mistressmazie, Jun 25, 2010.

Thread Status:
Not open for further replies.
  1. mistressmazie

    mistressmazie Member

    Hi everyone, I just wondered if anyone had the same experience as me and what your docs did next.

    I have been depressed for 3 months (or was it a mixed episode I don't know I'm not diagnosed bipolar but I wonder heavily if I am) and finally cracked and went to the docs a week last tues.

    I have been on prozac before and never had any issues but this time I had some terrible side effects. Well terrible to me. I had nausea (had that before), fatigue (had that before) but also became VERY dizzy and off balance, falling over as a result, and then uncontrollable shakes. I also had what I consider to be a hypomanic/manic episode where I was euphoric and couldn't keep still and my mind was all over the place. It was nice to feel good but it scared me as I had never felt that way before.

    I had these after just 2 + doses and went to my doc and have been taken off them until wednesday when I go to see him again.

    Did anyone else get effects like this (especially the euphoria) after how many doses did you experience it? What did your docs do or find out as a result?

    I am struggling waiting until wednesday to see my doc again and don't feel as depressed any more but I don't feel RIGHT. Slightly hypomanic but mostly just numb and confused. I don't know what he may do and I am terrified of being kept off the meds as I think I need that extra support from them.

    Can anyone empathise and give any experiences?
     
  2. plates

    plates Well-Known Member

    if you have mood swings, you go high and low without drugs- activating antidepressants will have that effect- they can make you manic.

    i had exactly the same experiences with prozac and that was the first drug they put me on 20mg when i was severely depressed, can ya believe it.

    i went drug induced manic with sertaline (another activating one). if i'd got arrested that time it was because of an antidepressant. then they put me on an antipsychotic to bring me down. and that was for 8 months and i OD'd in that time. if you can see where i'm heading, if i was not on sertaline (for my bulimia at that time and of course it didn't help) that was messing me up, i wouldn't need olanzapine.

    what i suggest is, letting your doc know, you don't want an activating antidepressant. there are things like citalopram, mirtizapine, etc that have a calming effect, only thing with those are, they can make you sleep a hell of a lot. and don't ever, let them medicate you with drug after drug just to counteract a side effect of a previous drug which they are still keeping you on. :no:
     
    Last edited by a moderator: Jun 25, 2010
Thread Status:
Not open for further replies.